MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Disability (2371)
Date of Event 06/30/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient sustained chronic and severe pain, chronic inflammation, giant cell reaction, infection, adhesions, necrosis, injury, anxiety, depression, disability, impairment and surgical intervention due to the hernia mesh device; however, no details have been provided.A review of the ifu finds it to be adequate.Review of the adverse reaction section of the ifu states that seroma, adhesions, hematomas, inflammation, extrusion, fistula formation, infection, allergic reaction, and hernia recurrence are possible complications.¿in regards to the alleged infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis.¿ no medical records, autopsy, or death certificate have been provided.The fmea review identifies multiple potential adverse patient outcomes associated with surgery/use of the device including infection, adhesion, inflammation and necrosis.The review identifies controls in place to assess the failure modes and potential harms.Information provided by the patient's attorney is limited and review of the ifu and fmea does not assist in the identification of the root cause of the patient's alleged post-op complications.A dhr review and investigation is being performed for the provided lot number; should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol marlex mesh (bard flat mesh) on or about (b)(6) 2004, for the repair of an abdominal hernia.On or about (b)(6)2006, the patient was implanted with a non-bard/davol surgical mesh in the abdomen to repair an abdominal hernia.On or about (b)(6) 2007, the patient underwent revision of the bard/davol marlex mesh (bard flat mesh) and non-bard/davol surgical mesh to repair the abdominal hernia.During repair, the patient was implanted with a bard/davol composix e/x.On or about (b)(6) 2009, the patient underwent removal of the mes h products.It is alleged that the patient experiences and/or continues to experience chronic and severe pain, chronic inflammation, giant cell reaction, infection, adhesions, and necrosis.It is also alleged that the patient has suffered and will continue to suffer physical pain and suffering, as well as mental anguish and emotional distress.It is also alleged that the patient sustained injury, severe and permanent pain, suffering, anxiety, depression, disability, impairment, loss of enjoyment of life, loss of care, comfort, and economic damages.It is also alleged that the device is defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges adverse patient outcomes against the hernia mesh device; however, specific details have not been provided.Review of the adverse reaction section of the ifu lists adhesions and inflammation as possible complications.In regards to the alleged infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." a review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the composix mesh e/x (device #2).An additional emdr was submitted to represent the marlex mesh (bard flat mesh) (device #1).H11: this is an addendum to the initial emdr submitted on 28-apr-2020.This supplemental emdr is submitted to correct previously reported information in the h10 field.Updated fields: b4, g4, g7, h2, h6, h11 corrected field: h10 should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol marlex mesh (bard flat mesh) on or about (b)(6) 2004, for the repair of an abdominal hernia.On or about (b)(6) 2006, the patient was implanted with a non-bard/davol surgical mesh in the abdomen to repair an abdominal hernia.On or about (b)(6) 2007, the patient underwent revision of the bard/davol marlex mesh (bard flat mesh) and non-bard/davol surgical mesh to repair the abdominal hernia.During repair, the patient was implanted with a bard/davol composix e/x.On or about (b)(6) 2009, the patient underwent removal of the mesh products.It is alleged that the patient experiences and/or continues to experience chronic and severe pain, chronic inflammation, giant cell reaction, infection, adhesions, and necrosis.It is also alleged that the patient has suffered and will continue to suffer physical pain and suffering, as well as mental anguish and emotional distress.It is also alleged that the patient sustained injury, severe and permanent pain, suffering, anxiety, depression, disability, impairment, loss of enjoyment of life, loss of care, comfort, and economic damages.It is also alleged that the device is defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10007881
Report Number1213643-2020-04149
Device Sequence Number2785128
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Catalogue Number0123810
Device Lot NumberHURB0788
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;